advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Port Washington, New York, USA:

I used to take pork-based insulin, and a few years ago the manufacturers switched everyone to human insulins. Although my dosages stayed the same after the switch, now, I no longer shake, sweat or get any warning sign of hypoglycemia. Is the human insulin responsible? If so, can't the manufacturers add an ingredient that will provide some warning of hypoglycemia?

Answer:

Your lack of symptoms in the face of hypoglycemia is not caused by the type of insulin. Rather, the inability to sense low blood sugars seems to occur with increased duration of diabetes, frequent low sugars (especially at night), and autonomic neuropathy. My suggestion to you is work with your physician to decrease the frequency of low sugars to improve your ability to sense low sugars.

JTL

DTQ-20010608165045
Original posting 28 Jun 2001
Posted to Hypoglycemia and Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.